Alert archive / Nevada / Flash Flood Warnings in 2009
Flash Flood Warning 1, NWS Elko, NV
NWS Elko, NV issued this flash flood warning at Jun 5, 2009, 2:24 PM PDT for Lander County, Nevada. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2009, 2:24 PM PDT (21:24 UTC)
- Expired
- Jun 5, 2009, 4:24 PM PDT
- In force
- 2 hr
- Issued by
- NWS Elko, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Lander County, NV
The radar
The Elko radar (KLRX), 8 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 9.4 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 755 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -60 m²/s²
- 0-3 km storm-relative helicity
- -100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KLKN 052124 FFWLKN NVC015-060015- /O.NEW.KLKN.FF.W.0001.090605T2124Z-090606T0015Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ELKO NV 224 PM PDT FRI JUN 5 2009 THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHEASTERN LANDER COUNTY IN NORTH CENTRAL NEVADA... THIS INCLUDES THE ARGENTA AREA... * UNTIL 515 PM PDT * AT 218 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAINFALL FROM A THUNDERSTORM NEAR ARGENTA...INCLUDING INTERSTATE 80 BETWEEN MILEPOSTS 235 AND 255. RADAR ESTIMATES INDICATE THAT OVER 2 INCHES OF RAIN MAY HAVE FALLEN IN THE LAST HOUR. * THE STORM PRODUCING FLASH FLOODING IS MOVING VERY SLOWLY TO THE NORTH AND HEAVY RAIN MAY CONTINUE FOR UP TO 1 HOUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN ELKO. && LAT...LON 4070 11684 4076 11668 4061 11661 4060 11681 $$ RCM/MF
1 follow-up statement
000 WGUS75 KLKN 052324 FFSLKN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ELKO NV 424 PM PDT FRI JUN 5 2009 NVC015-052328- /O.CAN.KLKN.FF.W.0001.000000T0000Z-090606T0015Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LANDER NV- 424 PM PDT FRI JUN 5 2009 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHEASTERN LANDER COUNTY... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THE HEAVIEST RAINFALL HAS MOVED TO THE EAST OF THE AREA. BASED ON REPORTS RECEIVED AND CURRENT RADAR INDICATIONS...THE THREAT OF FLOODING NO LONGER EXISTS...THUS THE FLASH FLOOD WARNING ISSUED EARLIER HAS BEEN CANCELED. LAT...LON 4070 11684 4076 11668 4061 11661 4060 11681 $$ MF
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this flash flood warning went out at Jun 5, 2:39 AM PDT, 11 hours 45 minutes earlier.
Area forecast discussion, Jun 5, 2:39 AM PDT, 11 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 239 AM PDT FRI JUN 5 2009 .SYNOPSIS...AN ACTIVE WEATHER PATTERN IS EXPECTED THROUGH THE UPCOMING WEEKEND. AN UPPER LEVEL LOW PRESSURE SYSTEM OFF THE CALIFORNIA COAST WILL BEGIN MOVING ONSHORE TODAY...BRINGING SHOWERS AND THUNDERSTORMS TO MOST OF THE REGION. SOME OF THESE STORMS MAY CONTAIN HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS. THE UPPER LEVEL LOW IS THEN EXPECTED TO MOVE ACROSS THE STATE DURING THE WEEKEND...BRINGING WIDESPREAD SHOWERS...SOME WITH LOCALLY HEAVY RAINS...AND SCATTERED THUNDERSTORMS. THE UNSETTLED WEATHER...AND COOLER THAN NORMAL TEMPERATURES...ARE EXPECTED TO CONTINUE THROUGH NEXT WEEK AS A SERIES OF UPPER LEVEL DISTURBANCES MOVE ACROSS THE STATE. && .SHORT TERM...TODAY THROUGH SATURDAY...CURRENT KLRX RADAR LOOP SHOWS SHOWERS AND TSTORMS DEVELOPING ACROSS HUMBOLDT COUNTY AND PUSHING NW...WHILE ANOTHER LINE OF SHOWERS AND EMBEDDED TSTORMS HAVE DEVELOPED ACROSS WHITE PINE AND SRN ELKO COUNTIES THIS MORNING AS A STRONG 110KT JET MAX PUSHES ACROSS THE STATE. A FEW OF THE TSTORMS ACROSS HUMBOLDT COUNTY WERE RATHER STRONG LATE LAST NIGHT...APPROACHING SEVERE LIMITS. WILL CONTINUE TO MONITOR THESE STORMS AS THEY MOVE ACROSS WRN HUMBOLDT COUNTY THIS MORNING IN CASE ONE OR TWO BECOME STRONG. EXPECT CLOUDS TO GRADUALLY INCREASE ACROSS THE ARE THROUGH THE MORNING...AS THE UPPER LEVEL LOW OFF THE COAST OF CALIF BEGINS TO MOVE INLAND. MODELS IN GOOD AGREEMENT...WITH THE 00Z TO 06Z MODEL RUNS STARTING TO SHOW BETTER SYSTEM EVOLUTION AS THE LOW BEGINS TO PUSH ONSHORE THIS MORNING. MODELS NOW SHOW THIS STRONG UPPER LEVEL LOW DIVIDING INTO TWO SEPARATE EVENTS...WITH THE MORE PROGRESSIVE NRN PORTION OF THE LOW...ASSOCIATED WITH THE VERY STRONG 110-120 KT JET...MOVING INTO NV THIS AFTERNOON...WHILE THE LESS PROGRESSIVE SRN PORTION NOT PUSHING INTO NV UNTIL LATE SATURDAY. THEREFORE...WILL LIKELY HAVE TWO SEPARATE WIDESPREAD PRECIP EVENTS WITH ONE ALREADY STARTING AND CONTINUING THROUGH SATURDAY MORNING...AND THE SECOND ONE HOLDING OFF UNTIL LATER ON SATURDAY. NRN NV HAS THE HIGHEST CHANCE OF RECEIVING MODERATE TO LOCALLY HEAVY PRECIP AMOUNTS WHERE THE BEST LLVL CONVERGENCE WILL BE. FOR TODAY...MODELS CONTINUE TO SHOW LI/S BETWEEN -1C TO -3C AND CAPE VALUES BETWEEN 500 TO NEAR 1000 J/KG ACROSS THE MAJORITY OF THE AREA. EXPECT WIDESPREAD SHOWERS AND SCT TSTORMS...SOME WITH LOCALLY HEAVY RAINFALL. SNOW LEVELS WILL LOWER TO AROUND 9000 FEET AS WELL...SO SOME SNOW ACCUMULATION IS EXPECTED ACROSS THE HIGHEST PEAKS OF NRN AND CNTRL NV. EVEN THOUGH THE COLDEST AIR ALOFT WILL REMAIN WEST OF THE AREA...WILL NOT BE SURPRISED IF THE HIGHER PEAKS ABOVE 10K FEET RECEIVE 4 TO 8 INCHES OF SNOW BY SATURDAY NIGHT. IN ADDITION...GFS AND NAM SHOW STRONG DIVERGENCE ALOFT ACROSS NRN NV...ESPECIALLY ELKO COUNTY THIS AFTERNOON...WHICH MAY FURTHER INCREASE LIFT AND RESULT IN SOME STRONG TSTORMS. NOT EXPECTING TSTORMS TO BECOME SEVERE DUE TO COOLER TEMPERATURES AND LACK OF SHEAR. HOWEVER...TSTORMS WILL LIKELY CONTAIN SMALL HAIL...SOME VERY HEAVY RAINFALL AT TIMES...AND GUSTY WINDS. EXPECT A BRIEF BREAK SATURDAY MORNING AS THE NEXT PIECE OF THE LOW PUSHES INTO NV...BRINGING MORE ISOLD TSTORMS AND A BAND OF MODERATE TO HEAVY RAIN ON THE BACKSIDE OF THE LOW. NAM...GFS...AND ECMWF SHOW A DEFORMATION BAND ACROSS HUMBOLDT COUNTY...PUSHING EAST THROUGH THE DAY WITH QPF VALUES AROUND A HALF AN INCH. KEPT POP BETWEEN 40 TO 70 PCT ACROSS THE NRN...WITH LOWER POP ACROSS CNTRL NV THROUGH SATURDAY. TEMPS ARE EXPECTED TO REMAIN NEAR OR SLIGHTLY BELOW NORMAL INTO THE WEEKEND. .LONG TERM...SATURDAY NIGHT THROUGH THURSDAY. UPPER TROUGH WILL CONTINUE TO MOVE THROUGH THE REGION SATURDAY NIGHT BEFORE SLIDING EAST OF THE REGION ON SUNDAY. A LARGE UPPER LOW WILL REMAIN OVER THE NORTHERN ROCKIES/SOUTHERN CANADA SUNDAY...MONDAY...AND PROBABLY INTO TUESDAY...KEEPING A COOL/MOIST NW FLOW OVER THE GREAT BASIN. BY WEDNESDAY AND THURSDAY...THE MEDIUM RANGE MODELS ARE ALL OVER THE PLACE BUT DO KEEP GENERAL TROUGHINESS OVER THE WEST COAST FOR THE CONTINUATION OF UNSETTLED WEATHER. MODELS STILL INDICATE A DECENT SLUG OF PRECIP WILL MOVE THROUGH THE REGION SATURDAY NIGHT/SUNDAY AS UPPER TROUGH PIVOTS THROUGH. MOST MODELS INDICATE BETWEEN 0.20-0.40 OF QPF DURING THIS TIME...ESPECIALLY NORTHERN NV...WITH THE ECMWF INDICATING SLIGHTLY HIGHER AMOUNTS. ACCORDINGLY...HAVE CONTINUED TO INCREASE POPS ACROSS THE REGION SATURDAY NIGHT/SUNDAY WITH HIGHEST POPS OVER NORTHERN NV. KEPT IN AT LEAST SLIGHT CHANCE POPS MOST AREAS NEXT WEEK WITH UNSETTLED PATTERN EXPECTED TO CONTINUE. DUE TO PLENTIFUL CLOUD COVER AND PRECIP THROUGH THE PERIOD...DAYTIME TEMPS WILL REMAIN BELOW NORMAL. && .AVIATION...CONVECTION STILL ONGOING OVER NW NV AND ALSO EAST-CENTRAL NV EARLY THIS MORNING AND SHOULD CONTINUE TO BE THE CASE THE REST OF THE MORNING. CONVECTION WILL BECOME MORE WIDESPREAD BY 18Z TODAY AS THE CENTER OF AN UPPER LOW MOVES TOWARD THE REGION. EXPECTING SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE REGION THIS AFTERNOON/EVENING...PROBABLY AFFECTING ALL TERMINALS AT SOME POINT. THE STRONGEST T-STORMS WILL BE CAPABLE OF REDUCING CIGS/VSBYS INTO THE MVFR CATEGORY THIS AFTERNOON/EVENING...WITH ERRATIC OUTFLOW WINDS UP TO 50 MPH AND SMALL HAIL POSSIBLE. BREEZY CONDITIONS WILL AGAIN DEVELOP ACROSS NORTHERN AND CENTRAL NV BY LATE MORNING WITH THE STRONGEST WINDS OVER EAST-CENTRAL NV. WINDS OF 15-25 MPH WITH GUSTS TO 35 MPH WILL BE COMMON. && .FIRE WEATHER...AN UPPER LEVEL LOW PRESSURE SYSTEM OFF THE COAST OF CALIFORNIA WILL CONTINUE TO BRING SHOWERS AND THUNDERSTORMS TO THE REGION...THROUGH THE UPCOMING WEEKEND. LOCALLY WINDY CONDITIONS ARE ALSO EXPECTED ACROSS CENTRAL NEVADA THIS AFTERNOON AHEAD OF THIS SYSTEM. NIGHTTIME HUMIDITY RECOVERIES ARE EXPECTED TO REMAIN HIGH ACROSS MOST OF THE AREA...WITH MORE MODERATE VALUES ACROSS CENTRAL NEVADA. DAYTIME HUMIDITY WILL TREND HIGHER EACH DAY THROUGH THE WEEKEND AND INTO NEXT WEEK. TEMPERATURES ARE EXPECTED TO REMAIN BELOW NORMAL. && .LKN WATCHES/WARNINGS/ADVISORIES...NONE. && 95/99/99
Hazardous weather outlook, Jun 5, 4:13 AM PDT, 10 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 413 AM PDT FRI JUN 5 2009 NVZ013-030>037-061200- NORTHERN NYE COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- 413 AM PDT FRI JUN 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN AND CENTRAL NEVADA .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE TODAY AS A LOW PRESSURE SYSTEM NEAR THE CALIFORNIA COASTLINE PUSHES INLAND. BRIEF HEAVY RAINFALL..SMALL HAIL...AND STRONG GUSTY WINDS ARE EXPECTED WITH THUNDERSTORMS THIS AFTERNOON AND THIS EVENING. IN ADDITION...CENTRAL NEVADA WILL EXPERIENCE LOCALLY WINDY CONDITIONS THIS AFTERNOON WITH SUSTAINED SOUTHERLY WINDS BETWEEN 20 TO 30 MPH...ALONG WITH FREQUENT WIND GUSTS UP TO 45 MPH. TRAVELERS ARE URGED TO USE CAUTION WHILE DRIVING ACROSS NORTHERN AND CENTRAL NEVADA TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. UNSETTLED WEATHER PATTERN IS EXPECTED TO CONTINUE THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK WITH LOCALLY HEAVY RAINFALL POSSIBLE. TEMPERATURES ARE EXPECTED TO REMAIN BELOW NORMAL THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE.
In the hours before
Special weather statement, Jun 5, 1:14 PM PDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 114 PM PDT FRI JUN 5 2009 NVZ036-037-052045- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY NV-SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV- 114 PM PDT FRI JUN 5 2009 ...SIGNIFICANT WEATHER ADVISORY FOR LANDER AND WESTERN EUREKA COUNTIES UNTIL 145 PM PDT... AT 112 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING SEVERAL STRONG THUNDERSTORMS IN LANDER AND WESTERN EUREKA COUNTIES...MOVING NORTHEAST AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. * LOCATIONS IMPACTED INCLUDE... BEOWAWE... AUSTIN... BATTLE MOUNTAIN... INTERSTATE 80 BETWEEN MILEPOST 230 AND MILEPOST 270... NEVADA STATE HIGHWAY 305 BETWEEN AUSTIN AND BATTLE MOUNTAIN... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 4088 11684 4069 11621 3949 11664 3951 11747 TIME...MOT...LOC 2013Z 205DEG 8KT 4016 11677 RCM
Special weather statement, Jun 5, 1:28 PM PDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
128 PM PDT FRI JUN 5 2009
NVZ013-052100-
NORTHERN NYE COUNTY NV-
128 PM PDT FRI JUN 5 2009
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN NYE COUNTY UNTIL 200 PM
PDT...
AT 124 PM PDT...STORM SPOTTERS REPORTED A STRONG THUNDERSTORM 6 MILES
WEST OF MANHATTAN. ADDITIONAL STRONG THUNDERSTORMS WERE IN THE
VICINITY OF TONOPAH WHERE PEA SIZE HAIL WAS REPORTED AT 120 PM AND
ALONG HIGHWAY 376 CORRIDOR. THESE THUNDERSTORMS WERE MOVING
NORTHEAST AT 10 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER ALONG WITH WIND GUSTS UP TO 50
MPH IS EXPECTED WITH THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
MANHATTAN...
ROUND MOUNTAIN...
TONOPAH...
LAT...LON 3913 11699 3809 11687 3805 11725 3811 11730
3909 11723
TIME...MOT...LOC 2024Z 205DEG 8KT 3855 11718
MFSpecial weather statement, Jun 5, 1:44 PM PDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 144 PM PDT FRI JUN 5 2009 NVZ036-052115- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY NV- 144 PM PDT FRI JUN 5 2009 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LANDER AND NORTHWESTERN EUREKA COUNTIES UNTIL 215 PM PDT... AT 143 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING SEVERAL STRONG THUNDERSTORMS IN NORTHERN LANDER AND EUREKA COUNTIES...MOVING NORTH AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... BATTLE MOUNTAIN... BEOWAWE... INTERSTATE 80 BETWEEN MILEPOT 220 AND MILEPOST 270... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 4091 11697 4098 11623 4040 11622 4032 11696 TIME...MOT...LOC 2044Z 171DEG 7KT 4068 11657 RCM
Special weather statement, Jun 5, 1:45 PM PDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 145 PM PDT FRI JUN 5 2009 NVZ036-052115- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY NV- 145 PM PDT FRI JUN 5 2009 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LANDER AND NORTHWESTERN EUREKA COUNTIES UNTIL 215 PM PDT... AT 143 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING SEVERAL STRONG THUNDERSTORMS IN NORTHERN LANDER AND EUREKA COUNTIES...MOVING NORTH AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... BATTLE MOUNTAIN... BEOWAWE... INTERSTATE 80 BETWEEN MILEPOT 220 AND MILEPOST 270... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 4091 11697 4098 11623 4040 11622 4032 11696 TIME...MOT...LOC 2044Z 171DEG 7KT 4068 11657 RCM
Special weather statement, Jun 5, 1:47 PM PDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 147 PM PDT FRI JUN 5 2009 NVZ031>033-052115- EXTREME EASTERN ELKO COUNTY NV-NORTHERN ELKO COUNTY NV-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY NV- 147 PM PDT FRI JUN 5 2009 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ELKO COUNTY UNTIL 215 PM PDT... AT 146 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14 MILES WEST OF MONTELLO...MOVING NORTH AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... RURAL EASTERN ELKO COUNTY... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 4179 11498 4184 11410 4082 11404 4090 11463 TIME...MOT...LOC 2047Z 171DEG 7KT 4129 11446 RCM
Special weather statement, Jun 5, 1:48 PM PDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 148 PM PDT FRI JUN 5 2009 NVZ031>033-052115- EXTREME EASTERN ELKO COUNTY NV-NORTHERN ELKO COUNTY NV-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY NV- 148 PM PDT FRI JUN 5 2009 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ELKO COUNTY UNTIL 215 PM PDT... AT 146 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14 MILES WEST OF MONTELLO...MOVING NORTH AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... RURAL EASTERN ELKO COUNTY... NEVADA STATE HIGHWAY 233 BETWEEN OASIS AND THE UTAH STATE LINE... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 4179 11498 4184 11410 4082 11404 4090 11463 TIME...MOT...LOC 2047Z 171DEG 7KT 4129 11446 RCM
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 10:07 PM PDT | Special Weather Statement | LKN | Humboldt | 38 min |
| Jun 4, 11:18 PM PDT | Special Weather Statement | LKN | 27 min | |
| Jun 5, 10:20 AM PDT | Special Weather Statement | LKN | 25 min | |
| Jun 5, 10:52 AM PDT | Special Weather Statement | LKN | Elko | 28 min |
| Jun 5, 11:22 AM PDT | Special Weather Statement | LKN | Elko | 23 min |
| Jun 5, 11:49 AM PDT | Special Weather Statement | LKN | Elko | 26 min |
| Jun 5, 12:21 PM PDT | Special Weather Statement | LKN | Elko | 29 min |
| Jun 5, 12:39 PM PDT | Special Weather Statement | LKN | Lander | 36 min |
| Jun 5, 12:46 PM PDT | Special Weather Statement | LKN | Humboldt | 29 min |
| Jun 5, 1:11 PM PDT | Special Weather Statement | LKN | 34 min | |
| Jun 5, 1:14 PM PDT | Special Weather Statement | LKN | Lander | 31 min |
| Jun 5, 1:28 PM PDT | Special Weather Statement | LKN | 32 min | |
| Jun 5, 1:44 PM PDT | Special Weather Statement | LKN | 31 min | |
| Jun 5, 1:45 PM PDT | Special Weather Statement | LKN | 30 min | |
| Jun 5, 1:47 PM PDT | Special Weather Statement | LKN | 28 min | |
| Jun 5, 1:48 PM PDT | Special Weather Statement | LKN | 27 min | |
| Jun 5, 1:55 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 35 min |
| Jun 5, 2:39 PM PDT | Special Weather Statement | LKN | Humboldt | 36 min |
| Jun 5, 2:55 PM PDT | Special Weather Statement | LKN | 35 min | |
| Jun 5, 3:02 PM PDT | Flash Flood Warning | LKN | Humboldt | 3 hr |
Nearby
Flash Flood Warnings in Nevada, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.